MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Codes Material Separation (1562); Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A): the patient's date of birth, age at time of event, sex, gender, weight, ethnicity, and race are unknown.B6/b7): patient information regarding relevant tests/laboratory data or medical history are unknown.G3): the elca device was returned for evaluation and was decontaminated 16oct2024.H3): visual inspection found missing epoxy and broken fibers (resulting in sharp edges) at the elca distal tip.H6): based on the device evaluation and investigation, this event has been determined to be use related.Inadequate flushing technique and patient condition (severely calcified target lesion) likely resulted in a lack of hydration at the treatment site, causing the damage observed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat a severely calcified lesion in the distal circumflex artery.A spectranetics elca coronary laser atherectomy catheter was used to treat the patient.During the procedure, the distal tip of the catheter appeared damaged, and use of the device was discontinued.Another 0.9mm catheter was used to successfully complete the procedure with no reported patient harm.Upon device evaluation 17oct2024, missing material and sharp edges were discovered at the elca distal tip.This report captures the elca with missing material and sharp edges at the distal tip, potential for harm.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20511149
Report Number3007284006-2024-00210
Device Sequence Number7203523
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)251016(10)FG023J20A
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2025
Device Model Number110-004
Device Catalogue Number110-004
Device Lot NumberFG023J20A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EBU 3.75 6F GUIDE CATHETER, MANUFACTURER UNK; GUIDE WIRE, MANUFACTURER/SIZE UNK; PHILIPS LASER SYSTEM
Patient SexUnknown